MAUDE Adverse Event Report: INSTITUT STRAUMANN AG S-IMPLANT 3.3MM RN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT

INSTITUT STRAUMANN AG S-IMPLANT 3.3MM RN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT
Model Number SLACTIVE TITANIUM TL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the fracture of a dental implant is a known long-term complication of endosseous dental implants.The manufacturers trend analysis confirms that the reported implant fracture rate associated with its dental implants is low and remains consistent with the experience as documented in the literature.There are different reasons why implants break and this problem has been illuminated by various authors (e.G.Maeglin 1988, beumer 1989, tetsch 1991, worthington 1992).Beumer and lewis 1989 report the following causes: production / design flaws, inadequate fitting of the suprastructure, occlusal overload, bruxism, bone resorption around the implants, insufficient axle alignment of the implants, trauma, biomechanical causes, design of the suprastructure.Non-fatal serious injury or device malfunction stored due to covid 19 pandemic in accordance with fda guidance "postmarketing adverse event reporting for medical products and dietary supplements during a pandemic" published may 2020.
 
Event or Problem Description
The clinician reports the implant was inserted (b)(6) 2013 in fdi 32.On (b)(6) 2020, fracture of the implant was verified.Patient presented with fair oral hygiene.The device was forwarded to the manufacturer.At the event the patient experienced: inflammation.No further patient complications were reported.
 
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the fracture of a dental implant is a known long-term complication of endosseous dental implants.The manufacturers trend analysis confirms that the reported implant fracture rate associated with its dental implants is low and remains consistent with the experience as documented in the literature.There are different reasons why implants break and this problem has been illuminated by various authors (e.G.Maeglin 1988, beumer 1989, tetsch 1991, worthington 1992).Beumer and lewis 1989 report the following causes: a) production / design flaws, b) inadequate fitting of the suprastructure, c) occlusal overload, d) bruxism, e) bone resorption around the implants, f) insufficient axle alignment of the implants, g) trauma, h) biomechanical causes and i) design of the suprastructure.Non-fatal serious injury or device malfunction stored due to covid 19 pandemic in accordance with fda guidance "postmarketing adverse event reporting for medical products and dietary supplements during a pandemic" published may 2020.
 
Event or Problem Description

Brand Name
S-IMPLANT 3.3MM RN, SLACTIVE 14MM
Common Device Name
ENDOSSEOUS DENTAL IMPLANT
Manufacturer (Section D)
INSTITUT STRAUMANN AG
peter merian-weg 12
basel 04002
CH  04002
MDR Report Key10548621
Report Number0009613348-2020-51156
Device Sequence Number13770669
Product Code DZE
UDI-Device Identifier07630031714794
UDI-Public07630031714794
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K033984
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model NumberSLACTIVE TITANIUM TL
Device Catalogue Number033.134S
Device Lot NumberM2773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/11/2021
Event Location Other
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;